How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 65029
Experience:  Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
24257177
Type Your Medical Question Here...
DrRussMD is online now

GREETINGS DOCTOR! My husband went to their family doctor

Customer Question

GREETINGS DOCTOR!

My husband went to their family doctor regarding his high blood problems. His blood pressure is shooting up to 180mmHg SBP everytime he thought he he will have hypertension when he will work out. He is a gym instructor and a drinker before. Last April we had a fight that puts him to be a sober drinker but then I talked to him and we reconcile. The following early morning, he develops a a heavy load feeling on his nape so he rushed to the hospital and his SBP 180mmHg. He was given with lasix80mg STAT for the congestion an he was confined there for 3days with all labworks and procedures within normal. He was discharged home with medications of CAPTOPRIL,Panadol, neurobion. Since then, everytime he wanted to work out, he got a fast heartbeat, feeling of heavy load and heat on his nape then he will just reclined laying on bed then as if nothing happens because his BP drops again to SBP of 110's to 120's for a couple of months he is like that. Then last two days he was phoned up by his sister to get consultation from their family doctor. He told his history that his sister also died from hypertension but then his doctor told him he does not have a hypertension and said even though I'm not a psychiatrist, I can tell your problem, you're having anxiety attacks and she prescribed Zoloft 50mg OD. He took twice starting that day and he told me yesterday he is always sleepy, sweating on his hands and feet then feeling of fever, about to pass, having fast heart beat, losing of appetite and confuse then he can't sleep, I told him to contact his prescriber and relay his complaints but then he just ignored it and told himself maybe its the Zoloft effect but then when he experienced it again this morning, he asked someone to take his BP and they got an SBP reading of 140's so he took the CAPTOPRIL sublingual and he spit it out when I phoned him up. I told him to contact his doctor and he collaborated with his sister to contact their prescriber. No response until now. I'm just so worried of him doctor because he might have turn insane. I saw his complaints before as an alcohol withdrawal for having fast heartbeat, hearing hallucinations that he might have a high blood attack and a shooting u BP because he is also craving alcohol during those times, the same time he is taking alcohol before. I'll gladly appreciate for your response doctor.

respectfully,
Graciela
Submitted: 4 years ago.
Category: Medical
Expert:  DrRussMD replied 4 years ago.
Hello from JA
and thanks for the interesting question.
I understand your concern.

I am Dr. Thomas, board certified in internal medicine and I can help you with this and any follow up questions. I cover a lot of ground and might give you an answer or ask for information, but use reply to communicate with me for questions or added details.



He has not had enough cardiac work up.

He needs a 48 hour holter monitor to see if he has a heart rhythm problem.

And he needs a stress test to see if he has underlying ischemic heart disease.

Zoloft can have negative effects on the heart, and I would not have started it before he saw a cardiologist.

Zoloft can have psychological side effects initially, for about 3 or 4 weeks, before it works and helps.

All of these things need to be addressed immediately.

Continued alcohol use on the sly needs to be ruled out, and so does alcohol withdrawal.

OK. If you have further questions or details, use reply to expert.
Otherwise please choose a positive rating . But, still come back if you need to…think of something later, etc. Bonuses are appreciated.
Customer: replied 4 years ago.
Does that mean he really has an anxiety attack? He already consulted a cardiologist and that's what he prescribed him, CAPTOPRIL , neurobion and Panadol. Take a rest and a good sleep then have something to get busy of so not to think of everything. I told him to stop the Zoloft and planning for him to take a sips of alcohol after sometime..
Expert:  DrRussMD replied 4 years ago.
He should not take any alcohol, and you should not be managing this for him.
He needs to go into emergency and arrange for further cardiac testing as I said above, especially the holter monitor. He might even need to be admitted to the hospital at this point.

No, we can not just assume this is panic.
It could be withdrawal, it could be heart rhythm problems...he has not had all the testing needed.

He needs further labs, including thyroid studies.

OK. If you have further questions or details, use reply to expert.
Otherwise please choose a positive rating . But, still come back if you need to…think of something later, etc. Bonuses are appreciated.